850-607-6841 or 1-855-9RETINA

Intravitreal Injections

Intravitreal Injections are a common method of treating many retinal diseases. This is a treatment that the Retina Center of Pensacola performs on a daily basis.  Below are directions to follow after the injection and what to expect.  As always if you are experiencing anything beyond what has been discussed please contact The Retina Center Of Pensacola.

Instructions for after the injection:

  • After an injection, use artificial tears such as Refresh, Systane or Optive Tears frequently to soothe the eye.
  • Please resume all medications and drops that you were taking prior to the injection.
  • If the injected eye starts to ache like a toothache or the vision drops in the week after an injection, call Dr. Rifai’s office immediately, even if it is the weekend.

What to expect after an injection:

Discomfort
Most patients experience some mild pain following an intravitreal injection. The eye may feel sandy and irritated the evening after the injection, but it usually feels close to normal the next morning.

Floaters
It is not uncommon to have bubbles floating in your vision for few days following an injection.  If you have an injection of Kenalog (steroid), you will notice the medicine swirling around in your vision for a couple of days.

Eye bruise
Sometimes the injection can cause a bleed on the white part of the eye making the white of the eye turn bright red.  This problem will not affect your sight and will clear in two to three weeks.